Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

   
 
 

 

On the computability of some positive-depth supercuspidal characters near the identity


Authors: Raf Cluckers, Clifton Cunningham, Julia Gordon and Loren Spice
Journal: Represent. Theory 15 (2011), 531-567
MSC (2010): Primary 22E50, 03C98
DOI: https://doi.org/10.1090/S1088-4165-2011-00403-9
Published electronically: July 7, 2011
MathSciNet review: 2833466
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the values of Harish-Chandra characters of a class of positive-depth, toral, very supercuspidal representations of $ p$-adic symplectic and special orthogonal groups, near the identity element. We declare two representations equivalent if their characters coincide on a specific neighbourhood of the identity (which is larger than the neighbourhood on which the Harish-Chandra local character expansion holds). We construct a parameter space $ B$ (that depends on the group and a real number $ r>0$) for the set of equivalence classes of the representations of minimal depth $ r$ satisfying some additional assumptions. This parameter space is essentially a geometric object defined over $ \mathbb{Q}$. Given a non-Archimedean local field $ \mathbb{K}$ with sufficiently large residual characteristic, the part of the character table near the identity element for $ G(\mathbb{K})$ that comes from our class of representations is parameterized by the residue-field points of $ B$. The character values themselves can be recovered by specialization from a constructible motivic exponential function, in the terminology of Cluckers and Loeser in a recent paper. The values of such functions are algorithmically computable. It is in this sense that we show that a large part of the character table of the group $ G(\mathbb{K})$ is computable.


References [Enhancements On Off] (What's this?)

  • [1] Jeffrey D. Adler, Refined anisotropic $ K$-types and supercuspidal representations, Pacific J. Math. 185 (1998), no. 1, 1-32. MR 1653184 (2000f:22019)
  • [2] Jeffrey D. Adler and Alan Roche, An intertwining result for $ p$-adic groups, Canad. J. Math. 52 (2000), no. 3, 449-467. MR 1758228 (2001m:22032)
  • [3] Jeffrey D. Adler and Stephen DeBacker, Some applications of Bruhat-Tits theory to harmonic analysis on the Lie algebra of a reductive $ p$-adic group, with with appendices by Reid Huntsinger and Gopal Prasad, Michigan Math. J. 50 (2002), no. 2, 263-286. MR 1914065 (2003g:22016)
  • [4] Jeffrey D. Adler and Stephen DeBacker, Murnaghan-Kirillov theory for supercuspidal representations of tame general linear groups, J. Reine Angew. Math. 575 (2004), 1-35. MR 2097545 (2005j:22008)
  • [5] Jeffrey D. Adler and Jonathan Korman, The local character expansion near a tame, semisimple element, Amer. J. Math. 129 (2007), no. 2, 381-403. MR 2306039 (2008a:22020)
  • [6] Jeffrey D. Adler and Loren Spice, Supercuspidal characters of reductive $ p$-adic groups, Amer. J. Math 131, no. 4, 1137-1210. MR 2543925 (2011a:22018)
  • [7] François Bruhat and Jacques Tits, Groupes réductifs sur un corps local, Inst. Hautes Études Sci. Publ. Math. (1972), no. 41, 5-251 (French). MR 0327923 (48 #6265)
  • [8] François Bruhat and Jacques Tits, Groupes réductifs sur un corps local. II. Schémas en groupes. Existence d'une donnée radicielle valuée, Inst. Hautes Études Sci. Publ. Math. (1984), no. 60, 197-376 (French). MR 756316 (86c:20042)
  • [9] Raf Cluckers and François Loeser, Ax-Kochen-Eršov theorems for $ p$-adic integrals and motivic integration, Geometric methods in algebra and number theory Progr. Math., vol. 235, Birkhäuser Boston, Boston, MA, 2005, pp. 109-137. MR 2159379 (2006g:12014)
  • [10] Raf Cluckers and François Loeser, Constructible exponential functions, motivic Fourier transform and transfer principle, Annals of Mathematics 171 (2010), no. 2, 1011-1065. MR 2630060
  • [11] Raf Cluckers and François Loeser, Constructible motivic functions and motivic integration, Invent. Math. 173 (2008), no. 1, 23-121. MR 2403394
  • [12] Raf Cluckers, Thomas Hales, and François Loeser, Transfer principle for the Fundamental Lemma, available at arXiv:0712.0708. To appear.
  • [13] Lawrence Corwin, Allen Moy, and Paul J. Sally Jr., Supercuspidal character formulas for $ {\rm GL}\sb \ell $, Representation theory and harmonic analysis (Cincinnati, OH, 1994), 1995, pp. 1-11. MR 1365530 (96m:22037)
  • [14] Clifton Cunningham and Thomas C. Hales, Good orbital integrals, Represent. Theory 8 (2004), 414-457 (electronic). MR 2084489 (2006d:22021)
  • [15] Stephen DeBacker and Mark Reeder, Depth-zero supercuspidal $ L$-packets and their stability, Ann. of Math. 169 (2009), no. 3, 795-901. MR 2480618 (2010d:22023)
  • [16] Julia Gordon and Thomas C. Hales, Virtual transfer factors, Represent. Theory 7 (2003), 81-100 (electronic). MR 1973368 (2004a:11084)
  • [17] Julia Gordon, Motivic nature of character values of depth-zero representations, Int. Math. Res. Not. (2004), no. 34, 1735-1760. MR 2057872 (2005c:22026)
  • [18] Julia Gordon, Motivic Haar measure on reductive groups, Canad. J. Math. 58 (2006), no. 1, 93-114. MR 2195593 (2006m:14059)
  • [19] Julia Gordon and Yoav Yaffe, An Overview of Arithmetic Motivic Integration Ottawa lectures on Admissible Representations of reductive $ p$-adic groups, Fields Institute Monograph series, vol. 26, American Mathematical Society, Providence, RI; Fields Institute for Research in Mathematical Sciences, Toronto, ON, 2009. MR 2508723 (2010i:14020)
  • [20] Jeffrey Hakim and Fiona Murnaghan, Distinguished tame supercuspidal representations, IMRP (2008), no. 2. MR 2431732 (2010a:22022)
  • [21] Thomas C. Hales, Can $ p$-adic integrals be computed? Contributions to automorphic forms, geometry, and number theory, Johns Hopkins University Press, Baltimore, MD, 2004, pp. 313-329. MR 2058612 (2005d:11168)
  • [22] Thomas C. Hales, What is motivic measure?, Bull. Amer. Math. Soc. (N.S.) 42 (2005), no. 2, 119-135. MR 213307 (2006h:14031)
  • [23] Thomas C. Hales, Hyperelliptic curves and harmonic analysis (why harmonic analysis on reductive $ p$-adic groups is not elementary) Representation theory and analysis on homogeneous spaces, Contemporary Mathematics, vol. 177, American Mathematical Society, Providence, RI, 1994, pp. 137-169. MR 1303604 (96d:22024)
  • [24] Harish-Chandra, Harmonic analysis on reductive $ p$-adic groups, with notes by G. van Dijk, Springer-Verlag, Berlin, 1970. MR 0414797 (54 #2889)
  • [25] Ehud Hrushovski and David Kazhdan, Integration in valued fields, Progr. Math., vol. 253, Birkhäuser Boston, Boston, MA, 2006. MR 2263194 (2007k:03094)
  • [26] Noriaki Kawanaka, Shintani lifting and Gelfand-Graev representations, The Arcata Conference on Representations of Finite Groups (Arcata, Calif., 1986), 1987, pp. 147-163. MR 933357 (89h:22037)
  • [27] David Kazhdan and George Lusztig, Fixed point varieties on affine flag manifolds, Israel J. Math. 62 (1988), no. 2, 129-168. MR 947819 (89m:14025)
  • [28] Ju-Lee Kim and Fiona Murnaghan, $ K$-types and $ \Gamma $-asymptotic expansions, J. Reine Angew. Math. 592 (2006), 189-236. MR 2222734 (2007m:22016)
  • [29] Ju-Lee Kim, Supercuspidal representations: an exhaustion theorem, J. Amer. Math. Soc. 20 (2007), no. 2, 273-320 (electronic). MR 2276772
  • [30] Ju-Lee Kim and Allen Moy, Involutions, classical groups, and buildings, J. Algebra 242 (2001), no. 2, 495-515. MR 1848956 (2003d:51009)
  • [31] Jonathan Korman, On the local constancy of characters, J. Lie Theory 15 (2005), no. 2, 561-573. MR 2147443
  • [32] Robert E. Kottwitz, Transfer factors for Lie algebras, Represent. Theory 3 (1999), 127-138 (electronic). MR 1703328 (2000g:22028)
  • [33] Allen Moy and Gopal Prasad, Unrefined minimal $ K$-types for $ p$-adic groups, Invent. Math. 116 (1994), no. 1-3, 393-408. MR 1253198 (95f:22023)
  • [34] Allen Moy and Gopal Prasad, Jacquet functors and unrefined minimal $ K$-types, Comment. Math. Helv. 71 (1996), no. 1, 98-121. MR 1371680 (97c:22021)
  • [35] Fiona Murnaghan, Characters of supercuspidal representations of classical groups, Ann. Sci. École Norm. Sup. (4) 29 (1996), no. 1, 49-105. MR 1368705 (98c:22016)
  • [36] Mark Reeder, Supercuspidal $ L$-packets of positive depth and twisted Coxeter elements, J. Reine Angew. Math. 620 (2008), 1-33. MR 2427973 (2009e:22019)
  • [37] François Rodier, Modèle de Whittaker et caractères de représentations Non-commutative harmonic analysis, Lecture Notes in Mathematics, vol. 466, Springer-Verlag, Berlin, 1975, pp. 151-171. MR 0393355 (52 #14165)
  • [38] Tetsuya Takahashi, Formulas for tamely ramified supercuspidal characters of $ {\rm GL}\sb 3$, Trans. Amer. Math. Soc. 355 (2003), no. 2, 567-591 (electronic). MR 1932714 (2003i:22020)
  • [39] Tetsuya Takahashi, On some constants in the supercuspidal characters of $ {\rm GL}\sb l, l$ a prime $ \not =p$, Trans. Amer. Math. Soc. 357 (2005), no. 6, 2509-2526 (electronic). MR 2140448 (2006d:22027)
  • [40] Jean-Loup Waldspurger, Intégrales orbitales nilpotentes et endoscopie pour les groupes classiques non ramifiés, Astérisque (2001), no. 269, vi+449. MR 1817880 (2002h:22014:22018)
  • [41] Yimu Yin, Special transformations in algebraically closed valued fields, Ann. Pure Appl. Logic 161 (2010), no. 12, 1541-1564. MR 2674050
  • [42] Yimu Yin, Grothendieck homomorphisms in algebraically closed valued fields III: Fourier transform, available at arXiv:0903.1097. preprint.
  • [43] Yimu Yin, Integration in algebraically closed valued fields, Ann. Pure Appl. Logic 162 (2011), no. 5, 384-408.
  • [44] Jiu-Kang Yu, Construction of tame supercuspidal representations, J. Amer. Math. Soc. 14 (2001), no. 3, 579-622 (electronic). MR 1824988 (2002f:22033)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 22E50, 03C98

Retrieve articles in all journals with MSC (2010): 22E50, 03C98


Additional Information

Raf Cluckers
Affiliation: Université Lille 1, Laboratoire Painlevé, CNRS - UMR 8524, Cité Scientifique, 59655 Villeneuve d’Ascq Cedex, France, and, Katholieke Universiteit Leuven, Department of Mathematics, Celestijnenlaan 200B, B-3001 Leuven, Belgium
Email: Raf.Cluckers@math.univ-lille1.fr

Clifton Cunningham
Affiliation: Department of Mathematics, University of Calgary
Email: cunning@math.ucalgary.ca

Julia Gordon
Affiliation: Department of Mathematics, University of British Columbia
Email: gor@math.ubc.ca

Loren Spice
Affiliation: Department of Mathematics, Texas Christian University
Email: l.spice@tcu.edu

DOI: https://doi.org/10.1090/S1088-4165-2011-00403-9
Keywords: Character, orbital integral, motivic integration, supercuspidal representation
Received by editor(s): April 19, 2009
Received by editor(s) in revised form: January 29, 2010, and February 4, 2011
Published electronically: July 7, 2011
Article copyright: © Copyright 2011 by the authors

American Mathematical Society